Alert archive / Maine / Beach Hazards Statements in 2017
Beach Hazards Statement 15, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 20, 2017, 3:03 AM EDT for Hancock County, Washington County, Maine. It took effect at Aug 20, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2017, 3:03 AM EDT (07:03 UTC)
- In effect from
- Aug 20, 2017, 8:00 AM EDT
- Expired
- Aug 20, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928 WHUS41 KCAR 200703 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 303 AM EDT SUN AUG 20 2017 MEZ029-030-201515- /O.NEW.KCAR.BH.S.0015.170820T1200Z-170821T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 303 AM EDT SUN AUG 20 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * LOCATION...ACADIA NATIONAL PARK...SCHOODIC POINT PENINSULA... LAMOINE BEACH...CASTINE...ROQUE BLUFFS STATE PARK...QUODDY HEAD STATE PARK. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE 70S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE MID 50S. * TIMING...TODAY. * IMPACTS...ANYONE ON BOATS OR PADDLECRAFT SHOULD USE CAUTION AND BE PREPARED FOR IMMERSION. DRESS FOR WATER TEMPERATURES AND KNOW HOW TO PERFORM RESCUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$
2 follow-up statements
389 WHUS41 KCAR 201030 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 630 AM EDT SUN AUG 20 2017 MEZ029-030-210000- /O.CON.KCAR.BH.S.0015.170820T1200Z-170821T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 630 AM EDT SUN AUG 20 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...ACADIA NATIONAL PARK...SCHOODIC POINT PENINSULA... LAMOINE BEACH...CASTINE...ROQUE BLUFFS STATE PARK...QUODDY HEAD STATE PARK. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE 70S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE MID 50S. * TIMING...TODAY. * IMPACTS...ANYONE ON BOATS OR PADDLECRAFT SHOULD USE CAUTION AND BE PREPARED FOR IMMERSION. DRESS FOR WATER TEMPERATURES AND KNOW HOW TO PERFORM RESCUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$
024 WHUS41 KCAR 210006 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 806 PM EDT SUN AUG 20 2017 MEZ029-030-210115- /O.EXP.KCAR.BH.S.0015.000000T0000Z-170821T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 806 PM EDT SUN AUG 20 2017 ...BEACH HAZARDS STATEMENT HAS EXPIRED... THE BEACH HAZARDS STATEMENT WAS ALLOWED TO EXPIRE AT 8 PM. $$ HEWITT
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 20, 12:08 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 20, 12:08 AM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1208 AM EDT Sun Aug 20 2017 .SYNOPSIS... An occluded front will cross the area this evening. High pressure will build south of the region Sunday into Monday. Low pressure will track northwest of the region Tuesday through early Wednesday drawing a cold front across the region Wednesday. && .NEAR TERM /THROUGH SUNDAY/... 12:09 AM Update...Low clouds blanket the CWA early this morning along with patchy fog and drizzle. Area radars show scattered showers moving across the region to the north of Bangor as a frontal system works across the area. Updated the hourly forecast elements overnight based on the latest observations, radar trends, and near term model trends. Noted that much of the guidance now has some showers across northern areas into Sunday afternoon, so will examine this closely and may have to extend the chance of showers for a few hours later into the day. .Previous discussion. Low stratus remains across the area and will bring a mostly cloudy night tonight as a weak occlusion moves through. Some spotty showers are possible with the occlusion, mainly over central and northern areas. Otherwise, skies will just remain mostly cloudy. Patchy fog may form in the moist air overnight. However, toward morning the gradient will become westerly behind the occlusion and this should be enough to mix out the fog early in the morning. Skies will then become partly cloudy across the north on Sunday and mostly sunny Downeast with a warm and humid airmass in place. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... High pressure will build south of the area Sunday night through Monday night. Expect partly cloudy/mostly clear skies north with mostly clear skies Downeast Sunday night. Mostly sunny skies will occur across the entire region Monday morning. A cold front will be crossing Quebec province Monday afternoon with showers and thunderstorms in advance of the front. Skies will become partly sunny across northern areas Monday afternoon with the slight chance of a shower or thunderstorm late across northwest areas. Skies will remain mostly sunny across central and Downeast areas Monday afternoon. The cold front will approach northern Maine later Monday night. The remnants of convection to the west could bring a chance of showers to northern areas early Monday night, with a chance of showers late in advance of the approaching cold front. Otherwise, expect increasing clouds across northern and central areas Monday night with mostly clear/partly cloudy skies Downeast. The front stalls in the vicinity of northern Maine Tuesday while low pressure tracks northeast from the Great Lakes across Quebec province. However, exactly where the front stalls is still uncertain. The front and approaching low will help focus increasing shower and thunderstorm chances across northern areas Tuesday afternoon. Across central and Downeast areas expect generally partly sunny skies Tuesday with a chance of mostly afternoon showers and thunderstorms inland from the coast. Temperatures will be at above normal levels Monday. Near normal, to slightly above normal, level temperatures are expected across northern areas Tuesday with above normal level temperatures Downeast. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... The low will track northwest of, or across, northern Maine Tuesday night through early Wednesday drawing the stalled frontal boundary back north in the form of a warm front. Showers/thunderstorms, most numerous across northern areas, will occur across the region Tuesday night. The low will draw a cold front across the region Wednesday with showers/thunderstorms in advance of the front. The front exits across the maritimes Wednesday night. An upper level trof approaches from the west Thursday with a disturbance possibly lifting across the region in advance of the front. Will have a slight chance of diurnal showers across mostly the north and mountains Thursday. Otherwise, expect partly sunny skies north with partly/mostly sunny skies Downeast Thursday. The upper trof remains across the region Friday/Saturday while several disturbances rotate through the trof. Surface high pressure builds toward the region later Saturday. Generally expect partly cloudy skies across the region Friday/Saturday though will also keep the slight chance of diurnal showers across mostly the north and mountains. Near normal level temperatures are expected Wednesday. Near normal, to slightly below normal, level temperatures are expected Thursday through Saturday. && .AVIATION /04Z SUNDAY THROUGH THURSDAY/... NEAR TERM: IFR and at times LIFR conditions in low clouds are expected overnight. Conditions should improve to MVFR then VFR Sunday morning as low clouds clear following a frontal passage. SHORT TERM: VFR conditions are expected across the region Sunday night/Monday. Occasional MVFR conditions are expected across northern areas Monday night, with VFR conditions across the rest of the region. MVFR/IFR conditions will develop across northern areas Tuesday, with occasional MVFR conditions possible Downeast with developing showers/thunderstorms. MVFR to LIFR conditions are expected across the entire region Tuesday night into Wednesday with showers and thunderstorms. && .MARINE... NEAR TERM: Winds and seas are expected to remain below SCA overnight and Sunday although a few wind gusts out of the west may approach 25 kt over the offshore waters on Sunday. Fog will limit visibilities on the waters tonight. Visibilities should improve on Sunday. SHORT TERM: Winds/seas are expected to remain below small craft advisory levels Sunday night through Tuesday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...CB/Norton Short Term...Norcross Long Term...Norcross Aviation...CB/Norton/Norcross Marine...CB/Norton/Norcross
Hazardous weather outlook, Aug 20, 2:50 AM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 250 AM EDT Sun Aug 20 2017 MEZ001>006-010-011-015>017-031-032-210700- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 250 AM EDT Sun Aug 20 2017 This Hazardous Weather Outlook is for East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-210700- Coastal Hancock-Coastal Washington- 250 AM EDT Sun Aug 20 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-210700- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 250 AM EDT Sun Aug 20 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CB
Nearby
Beach Hazards Statements in Maine, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.